Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 178, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 7, 2025, 6:07 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2025, 6:07 PM MDT (00:07 UTC)
- Expired
- Jul 7, 2025, 6:45 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Chase County, NE, Perkins County, NE
The radar
The Goodland radar (KGLD), 148 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:49 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 365 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
237
WUUS53 KLBF 080007
SVRLBF
NEC029-135-080045-
/O.NEW.KLBF.SV.W.0178.250708T0007Z-250708T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
607 PM MDT Mon Jul 7 2025
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Perkins County in southwestern Nebraska...
Northwestern Chase County in southwestern Nebraska...
* Until 645 PM MDT.
* At 607 PM MDT, a severe thunderstorm was located 7 miles east of
Venango, or 11 miles southwest of Grant, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial, Chase, Brandon, and Wanamaker State Wildfire Management
Area.
This includes Highway 61 between mile markers 41 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4067 10204 4086 10195 4081 10153 4046 10162
TIME...MOT...LOC 0007Z 290DEG 18KT 4075 10190
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Richie2 follow-up statements
375
WWUS53 KLBF 080027
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
627 PM MDT Mon Jul 7 2025
NEC029-135-080045-
/O.CON.KLBF.SV.W.0178.000000T0000Z-250708T0045Z/
Perkins NE-Chase NE-
627 PM MDT Mon Jul 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES...
At 627 PM MDT, a severe thunderstorm was located 9 miles south of
Grant, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Imperial, Chase, and Wanamaker State Wildfire Management Area.
This includes Highway 61 between mile markers 41 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4062 10194 4085 10187 4081 10153 4046 10162
TIME...MOT...LOC 0027Z 290DEG 18KT 4072 10178
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Richie728 WWUS53 KLBF 080039 SVSLBF Severe Weather Statement National Weather Service North Platte NE 639 PM MDT Mon Jul 7 2025 NEC029-135-080049- /O.EXP.KLBF.SV.W.0178.000000T0000Z-250708T0045Z/ Perkins NE-Chase NE- 639 PM MDT Mon Jul 7 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES WILL EXPIRE AT 645 PM MDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southwestern Nebraska. LAT...LON 4062 10194 4085 10187 4081 10153 4046 10162 TIME...MOT...LOC 0039Z 290DEG 18KT 4071 10173 $$ Richie
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:37 PM MDT, 30 minutes earlier. Its key messages:
- An Enhanced Risk (Level 3 of 5) for severe thunderstorms across all of western and north central Nebraska late this afternoon and evening. Winds gusts in excess of 75 mph, hail larger than 2 inches in diameter, heavy rainfall, and a few tornadoes are all possible.
- Additional thunderstorms are possible Wednesday and Thursday, with the potential for some to be strong to severe. A Marginal Risk (Level 1 of 5) for severe storms across all of western and north central Nebraska for Wednesday, with the equivalent of a Slight Risk (Level 2 of 5) across most of the region on Thursday.
- Temperatures warm up through mid week. A cold front tracking through the region brings temperatures back below normal late week into the early weekend.
Area forecast discussion, Jul 7, 5:37 PM MDT, 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Mon Jul 7 2025 .KEY MESSAGES... - An Enhanced Risk (Level 3 of 5) for severe thunderstorms across all of western and north central Nebraska late this afternoon and evening. Winds gusts in excess of 75 mph, hail larger than 2 inches in diameter, heavy rainfall, and a few tornadoes are all possible. - Additional thunderstorms are possible Wednesday and Thursday, with the potential for some to be strong to severe. A Marginal Risk (Level 1 of 5) for severe storms across all of western and north central Nebraska for Wednesday, with the equivalent of a Slight Risk (Level 2 of 5) across most of the region on Thursday. - Temperatures warm up through mid week. A cold front tracking through the region brings temperatures back below normal late week into the early weekend. && .SYNOPSIS... Issued at 334 PM CDT Mon Jul 7 2025 A low pressure system is observed over south central South Dakota, with a warm front bisecting Nebraska. A cold front is observed across northern Nebraska. This places most of western and north central Nebraska firmly within a warm sector this afternoon, with steady moisture advection out of the southeast. In fact, we are already observing dewpoints in the mid 60s, pushing into the low 70s across portions of the region. Clear skies throughout the morning have allowed for sufficient daytime heating, and instability has been building across the region. A 500 mb trough is positioned just north of the Nebraska-South Dakota border, providing upper level support and enhanced deep layer shear. In short, the environment is primed for severe convection this afternoon and evening. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 334 PM CDT Mon Jul 7 2025 The Enhanced Risk (Level 3 of 5) remains in place over portions of southwest into north central Nebraska, with a SLight Risk (Level 2 of 5) covering the rest of the North Platte County Warning Area. As of early this afternoon, we are already observing attempts at convection along the frontal boundaries, and believe it is a matter of hours before stronger cells develop. Forecast soundings continue to indicate ample CAPE with hodographs pointing to strong shear across the region. Tend to agree with convective modes suggested in CAM guidance this morning, indicating a greater supercell threat across north central Nebraska, with a more linear threat across western Nebraska. For the supercell threat across north central Nebraska, certainly believe all severe hazards are in play. Sufficient deep layer shear should allow for discrete convection, and CAPE profiles suggest the potential for large hail to develop in the more intense updrafts. In fact, these cells still show potential for hailstones up to 2 inches in diameter or greater. As low level shear is enhanced along an intensifying low level jet tonight, cannot rule out the potential for tornadoes as well. These cells are expected to track southeast, remaining in north central to central Nebraska. As for the more linear threat out west, storms are expected to develop along the cold front, and quickly undergo upscale growth into an MCS. The MCS brings the greatest threat for severe wind gusts across the region, with gusts potentially exceeding 75 mph. While there may be some hail threat with the MCS, this should mostly be limited to hail up to 1 inch in diameter. Given the expected low level shear vectors, still think that there is a tornado threat along the line, especially late afternoon and early evening. As the evening progresses, believe the tornado threat begins to wane and the wind threat increases. Also worth mentioning, is that CAMs have been in pretty strong agreement on these two sectors of storms eventually coming together over central and north central Nebraska. With the slower moving supercells followed by the line of storms, this could potentially bring some very heavy rainfall into portions of central and north central Nebraska. This may lead to some localized flooding, particularly in low lying areas. Long story short, stay weather aware this evening, as there could be a multitude of threats across the region. As for tomorrow, ridging begins to develop across North Dakota, helping to usher in a dry forecast. There is a slight chance for some showers and thunderstorms across the northern Sandhills Tuesday evening , however, this remains less than a 20 percent chance. Highs climb into the mid to upper 80s across the region, which is pretty typical for this time of year. Lows drop into the 60s overnight, with skies remaining mostly clear. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 334 PM CDT Mon Jul 7 2025 Upper level ridging continues Wednesday morning, with a ridge breakdown starting in the afternoon and evening. A shortwave tracks across the northern Plains, along with a surface system. Temperatures get quite warm on Wednesday, with highs in the 90s and dewpoints again into the 60s. This will begin to build instability across the region, and may provide the fuel for a few strong thunderstorms. Will be keeping an eye on forecast trends for Wednesday, as the severe potential increases. In fact, we are in a Day 3 Marginal Risk (Level 1 of 5) across all of western and north central Nebraska. At this time, the exact threats are still uncertain, though hail and winds seem to be more likely. For Thursday, an upper level trough tracks across Montana, bringing a cold front across the region Thursday evening. Again, we see warm temperatures and high dewpoints throughout the day, building instability across the region. With the better forcing along the cold front, there is a better chance for severe weather Thursday afternoon and evening. the Storm Prediction Center has expanded their 15% outlook, which is the equivalent of a Slight Risk, across more of the region Thursday afternoon and evening. Again, will be worth keeping an eye on forecast trends to solidify exact threats, location, and timing. After the cold front passes through the region, we get some cooler temperatures across the region Friday and Saturday, with highs in the low to mid 80s. With the upper level pattern remaining on the active side, cannot completely rule out some additional rainfall to kick off the weekend. As the jet stream lifts north again, the pattern favors a return to warmer temperatures Sunday into Monday. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 635 PM CDT Mon Jul 7 2025 There will be a threat for thunderstorms in the vicinity of the KLBF terminal from 01z to 05z this evening. Storms may be capable of producing wind gusts to 45 KTS along with 3 miles of visibility with moderate to possibly heavy rain. Skies will then gradually clear out overnight with a few to scattered clouds ranging from 20000 to 25000 FT AGL Tuesday morning into Tuesday afternoon. At the KVTN terminal, expect scattered to broken clouds around 20000 FT AGL into Tuesday morning. Skies will then clear thereafter. There is a small threat for thunderstorms through 02z this evening and will handle this with a vcts and a tempo group. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...Buttler
Hazardous weather outlook, Jul 7, 3:36 PM MDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 436 PM CDT Mon Jul 7 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-082145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 436 PM CDT Mon Jul 7 2025 /336 PM MDT Mon Jul 7 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. Scattered to widespread thunderstorms are expected into the evening hours. Numerous storms are likely to become severe with all hazards possible including significant damaging wind gusts of 75 mph or greater, two inch hail, heavy rain, and a tornado or two. Severe thunderstorm watches are in effect until 10 PM CDT for portions of north central into northeastern Nebraska, as well as the southern panhandle into far southwestern Nebraska. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Daily rain and thunderstorm chances continue Wednesday through Saturday. The threat for strong to severe thunderstorms will need monitored, particularly Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter groups should be prepared for activation this evening. CLB
In the hours before
Local storm report, Jul 7, 5:36 PM MDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
636 PM CDT Mon Jul 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Hail 12 SW Oshkosh 41.29N 102.51W
07/07/2025 M1.50 Inch Garden NE Trained Spotter
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 47 min |
| Jul 7, 6:15 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Jul 7, 6:39 PM MDT | Special Weather Statement | LBF | Perkins | 51 min |
| Jul 7, 6:44 PM MDT | Special Weather Statement | LBF | Hayes | 46 min |
| Jul 7, 6:58 PM MDT | Special Weather Statement | LBF | Holt | 47 min |
| Jul 7, 7:06 PM MDT | Special Weather Statement | LBF | Hayes | 39 min |
| Jul 7, 7:31 PM MDT | Special Weather Statement | LBF | Frontier | 44 min |
| Jul 7, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Jul 7, 7:50 PM MDT | Special Weather Statement | LBF | Holt | 40 min |
| Jul 7, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 50 min |
| Jul 7, 8:31 PM MDT | Special Weather Statement | LBF | Hooker | 44 min |
| Jul 7, 8:39 PM MDT | Special Weather Statement | LBF | Garfield | 51 min |
| Jul 7, 8:49 PM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 7, 8:49 PM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 7, 9:42 PM MDT | Special Weather Statement | LBF | Garfield | 48 min |
| Jul 7, 9:56 PM MDT | Areal Flood Advisory | LBF | Wheeler | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.